MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG PROMOS HUMERAL STEM 3 NON-CEM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG PROMOS HUMERAL STEM 3 NON-CEM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 75006539
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a promos reverse shoulder arthroplasty, x-rays showed that the promos humeral stem 3 non-cem sheared off.On (b)(6) 2022 a revision surgery was performed.The current heath status of the patient is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: it was reported that, after a promos reverse shoulder arthroplasty, x-rays showed that the promos humeral stem 3 non-cem sheared off.It was communicated that the revision surgery has not taken place yet.Therefore, the device, used in treatment, was not returned for investigation.However, the relationship between the reported event and the device can be confirmed based on the provided x-rays.The batch number of the device was not communicated, therefore, a batch related product history review could not be conducted.A complaint history on part level did no reveal any further complaint with the same failure mode.According to ifu lit.No.12.25, ed.07/10, implant fracture is a known possible side effect.The failure mode and the severity are covered through the corresponding risk management file.Review of past corrective actions was performed.No further escalation is required.A medical investigation was initiated.The provided x-ray was reviewed, some radiolucency around the humeral side is visible.However, smith and nephew has not received adequate materials to fully evaluate the complaint.The reported failure mode can be confirmed, however the root cause stays undetermined after investigation.There is not enough information available to speculate about contributing factors.To date, the need for further actions is not indicated.The device is not sold anymore.Smith and nephew will monitor this device for further similar issues.

Brand Name
PROMOS HUMERAL STEM 3 NON-CEM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13310759
Report Number9613369-2022-00011
Device Sequence Number4938282
Product Code KWS
UDI-Device Identifier07611996037593
UDI-Public07611996037593
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K081016
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75006539
Device Catalogue Number75006539
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer03/02/2022
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown